Areas
• Experts' Area Home
• What's New in the
   Experts' Area
• Breastfeeding
• Chiropractic
• Dentistry
• Domestic Violence
• Family Counseling &
   Psychotherapy
• Fitness
• Herbal Medicine
• Infertility
• Neonatology
• Nutrition
• Parenting
• Pediatrics / Children's
   Health
• Postpartum Depression
• Pregnancy / Childbirth /
   Women's Health
• Pregnancy Bedrest
• Pregnancy/Infant Loss

Bookmark and Share
Find Us on Facebook
Twitter

Channels
• Family Planning
• Pregnancy
• Parenting
• Family Life
• For Fun
• Shopping
• Community
• Site Information
• Tools

 

Experts Corner

Pediatrics/Children's Health

Vaccination Reactions
By Barbara Parker, RN, ARNP, CNM

Q. My son had four vaccinations a few weeks ago. Three of the injection sites became red and swollen, and he ran a fever of 102 that night (his temp was back to normal the next day). The redness at the injection sites is gone except for some slight bruising at one site, but he still has hard knots under the skin. The knots don't seem to be getting better, and someone told me I should massage them or they might calcify or encapsulate. Is it normal for them to last this long? Should I do anything, or will they go away on their own soon?

A. This is normal, and they will go away on their own.

Next time, you might try giving him a little tylenol BEFORE you go for his shots, and then you will skip that fever and misery altogether! I usually advise my patients to give tylenol in the weight-appropriate dose every four hours for 24 hours after shots--that prevents most of the fussy stuff before it even starts.

ADVERTISEMENT

Copyright © 1996-2016 StorkNet. All rights reserved.
Please read our disclaimer and privacy policy.
Your feedback is always welcome. Link to Us!

StorkNet Family of Websites:
StorkNet's Blog | Pregnancy Week By Week | Exploring Womanhood | Books for Families | EriChad Grief Support